Skip to Main Content

SOAP Note Version A

  • Date: November 17, 2017 [adjust dates as needed for activity]

  • Time: 10:00 AM

  • Patient: John Smith

  • DOB: 12/02/1962

  • Gender: Male

HPI

Mr. Smith is a 55-year-old man who is returning for his follow-up appointment after a previous visit 3 months ago. At that time, he was being seen in the pharmacy clinic for ongoing diabetes management. His metformin dose was increased at that time from 500 mg BID to 1000 mg BID based on his reported tolerance, and his glyburide was continued at 10 mg daily. His A1c was tested before today’s visit, and today’s appointment goal was to continue his DM management. He reported today that he experienced severe diarrhea after last visit’s changes, stopped his metformin, and started taking prickly pear cactus supplements he found online based on the advice of a friend. He states he has also started noticing increased pain bilaterally on his feet and legs, that he describes as tingling and burning and keeping him up at night. He has tried taking APAP 500 mg at night but has not noticed any benefit.

PMHx
  • HTN (2010)

  • DM (2015)

  • Depression (2013)

  • ROS: Patient reports pain and tingling in lower extremities. All other systems normal.

  • FH: Mother and father alive. Father has DM and CAD.

  • SH: Married, works office job.

Vitals
  • BP 128/82 HR 82 BPM RR 19 BPM Weight 186 lb Height 5’6” BMI 30

Laboratory Tests
  • A1c — 8.4%  (A1c 7.8% 3 months ago)

  • BMP — WNL

  • CBC — WNL

  • Alb/Creat — WNL

  • Lipid Profile (10/05/2017)

  • TC — 124

  • LDL — 70

  • HDL — 32

  • Trig — 108

Diagnostic Testing
  • Nothing relevant

Medications
  • Lisinopril 10 mg

  • Atorvastatin 40 mg

  • Aspirin 81 mg

  • APAP 500 mg

  • Glyburide 10 mg

  • Citalopram 20 mg

  • Prickly pear cactus supplement

Assessment DM Management

Mr. Smith’s A1c has worsened due to patient’s self d/c of metformin due to severe diarrhea. If he can tolerate metformin, it should be restarted at a lower dose and titrated more gradually. If patient continues to have diarrhea, he could be switched to an ER formulation instead. Patient currently on ASA and high-intensity statin per guideline recommendations.

DM Neuropathy

Patient has bilateral lower extremity burning and tingling consistent with peripheral neuropathic pain. He has tried to use APAP as an analgesic with no success, likely due to the pain’s neuropathic nature. He is currently on an SSRI, and could be changed to an SNRI to help manage his neuropathic pain. Vitamin B12 levels should be checked since deficiency can contribute to neuropathy and chronic metformin use can deplete B12. Improved BS control may also decrease pain.

HTN

Patient’s BP Goal is <140/90 based on JNC-8 guidelines. Currently he is at goal and requires no changes to therapy.

Plan
  1. Start patient on metformin.

  2. Start duloxetine and D/C citalopram.

  3. Patient counseled on daily foot care to reduce risk of and visually monitor for cuts and infections.

RTC in 4 weeks to see how patient ...

Pop-up div Successfully Displayed

This div only appears when the trigger link is hovered over. Otherwise it is hidden from view.